Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 164, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 7, 2019, 7:23 PM EDT for Stark County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2019, 7:23 PM EDT (23:23 UTC)
- Expired
- Aug 7, 2019, 7:58 PM EDT
- In force
- 35 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Stark County, OH
The radar
The Cleveland radar (KCLE), 81 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
564
WUUS51 KCLE 072323
SVRCLE
OHC151-080015-
/O.NEW.KCLE.SV.W.0164.190807T2323Z-190808T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
723 PM EDT Wed Aug 7 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Central Stark County in northeastern Ohio...
* Until 815 PM EDT.
* At 723 PM EDT, a severe thunderstorm was located near Massillon, or
10 miles west of Canton, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Canton, Massillon, Green, North Canton, Louisville, Navarre,
Waynesburg, East Sparta, Canal Fulton, East Canton, Meyers Lake,
Hills And Dales, Perry Heights and North Lawrence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4077 8165 4091 8165 4091 8142 4086 8117
4072 8120 4072 8124 4065 8124 4065 8140
TIME...MOT...LOC 2323Z 292DEG 14KT 4084 8156
HAIL...1.00IN
WIND...60MPH
$$
Sefcovic2 follow-up statements
970
WWUS51 KCLE 072346
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
746 PM EDT Wed Aug 7 2019
OHC151-080015-
/O.CON.KCLE.SV.W.0164.000000T0000Z-190808T0015Z/
Stark OH-
746 PM EDT Wed Aug 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHERN STARK COUNTY...
At 745 PM EDT, a severe thunderstorm was located over Massillon, or
near Canton, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Canton, Massillon, North Canton, Navarre, Waynesburg, East Sparta,
East Canton, Meyers Lake, Hills And Dales and Perry Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4077 8165 4083 8164 4089 8148 4078 8119
4072 8120 4072 8124 4065 8124 4065 8140
TIME...MOT...LOC 2345Z 309DEG 17KT 4077 8147
HAIL...1.00IN
WIND...60MPH
$$
Sefcovic158
WWUS51 KCLE 072358
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
758 PM EDT Wed Aug 7 2019
OHC151-080008-
/O.CAN.KCLE.SV.W.0164.000000T0000Z-190808T0015Z/
Stark OH-
758 PM EDT Wed Aug 7 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STARK COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cleveland.
LAT...LON 4077 8165 4083 8164 4089 8148 4078 8119
4072 8120 4072 8124 4065 8124 4065 8140
TIME...MOT...LOC 2356Z 292DEG 14KT 4075 8141
$$
SefcovicWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 4:22 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Aug 7, 4:22 PM EDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Cleveland OH 422 PM EDT Wed Aug 7 2019 .SYNOPSIS... A weak cold front will continue to move east this evening. Another, stronger cold front will move southeast through the area on Thursday. High pressure will build in on Friday and through the weekend. && .NEAR TERM /THROUGH THURSDAY/... Upper level trough will slowly progress east today. Slow moving cold front will continue to move southeast this evening along with scattered thunderstorms out ahead of it. Current radar shows scattered, disorganized thunderstorms from southeast Crawford County to Knox County. Most CAMs have this activity exiting our forecast area by 00Z this evening. This will give way to mostly clear skies tonight with lows dipping down generally in the low to mid 60s. Another upper level trough is expected to dig down into the Great Lakes region with a second, stronger cold front moving southeast through the region Thursday afternoon. Thunderstorms are expected to develop ahead of this cold front in an environment that will be conducive for severe weather. MUCAPE expected to be around 1500 to 2500 J/kg collocated with 30 to 40 knots of 0-6km wind shear. Primary hazard threat is expected to be damaging winds with a decent low level jet of 25 to 35 knots. Greatest thunderstorm coverage expected to be east of a line from Erie, PA to Mount Vernon and should exit our forecast area by 00z Thursday evening. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... An upper trough will remain over the eastern CONUS and allow for northwest flow to persist over the region. Sinking air over the region will allow for high pressure over the Ohio Valley, extending north into our forecast area, which will keep the forecast dry. Cooler air will spill into the region from the north and will keep temperatures near to slightly below seasonal averages. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... High pressure remains over the area on Sunday and will allow for another dry day with seasonable temperatures. A shortwave will move through the flow aloft and kick out the upper trough anchored over the eastern CONUS on Monday. This will allow for a cold front to move through the region and bring a chance for showers and thunderstorms. The middle of the week appears unsettled with several waves moving through the region. Have scattered PoP chances from Monday onward and temperatures near to slightly below normal through the middle of the week. && .AVIATION /18Z Wednesday THROUGH Monday/... Slow moving cold front has stalled out this afternoon through central Lake Erie and to western central Ohio. Scattered showers and thunderstorms are expected to develop this afternoon, particularly east of this front. YNG, CAK, and ERI have the likeliest chance of observing thunderstorms and thus diminishing conditions with them. As the front moves southeast, VFR conditions will overtake the area through the overnight hours. Another cold front will move east through the area on Thursday, with storms likely initiating Thursday afternoon. Storm coverage will likely be scattered towards the end of the TAF period and there certainly wasn't enough confidence to add them to any TAFs at this point. IFR conditions likely with any thunderstorms that pass over a TAF site this afternoon and tomorrow afternoon. OUTLOOK...Non-VFR possible in thunderstorms Thursday and Thursday night. && .MARINE... Light and variable conditions over the lake this afternoon will begin increasing from the southwest as a cold front approaches from the west. Southwest flow will continue on Thursday and waves will build over the lake to 3 feet. The front will cross the basin late in the day and allow for winds to shift to the northwest across the lake, bringing a brief window of near SCA conditions, especially in the eastern basin. Cool air begins spilling over the region on Friday and Saturday and may allow for some waterspouts to develop on warm Lake Erie. West winds will persist through the end of the week, but high pressure will build in this weekend and lighten the flow on the lake. The pattern appears unsettled for next week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Saunders NEAR TERM...Saunders SHORT TERM...Sefcovic LONG TERM...Sefcovic AVIATION...Saunders MARINE...Sefcovic
Hazardous weather outlook, Aug 7, 5:35 AM EDT, 13 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 535 AM EDT Wed Aug 7 2019 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-080945- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 535 AM EDT Wed Aug 7 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A cold front will pass across the lake on Thursday. Thunderstorms will develop along and ahead of the front. There is a slight chance that some storms will approach severe limits with large hail and strong winds the most likely threat. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LEZ061-142>149-162>169-080945- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 535 AM EDT Wed Aug 7 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A cold front will pass through the area Thursday. There is a slight chance for severe weather as thunderstorms develop along and ahead of the front. Large hail and damaging winds are the most likely threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 7, 3:12 PM EDT, 4 hours 11 minutes before
Special Weather Statement National Weather Service Cleveland OH 312 PM EDT Wed Aug 7 2019 OHZ047-071945- Knox- 312 PM EDT Wed Aug 7 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KNOX COUNTY... At 311 PM EDT, a strong thunderstorm was located 7 miles southeast of Danville, or 14 miles east of Mount Vernon, moving east at 25 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Danville. If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4033 8240 4046 8231 4045 8218 4027 8219 TIME...MOT...LOC 1911Z 282DEG 22KT 4035 8220 Saunders
Special weather statement, Aug 7, 3:37 PM EDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Cleveland OH
337 PM EDT Wed Aug 7 2019
OHZ021>023-033-072015-
Summit-Portage-Mahoning-Trumbull-
337 PM EDT Wed Aug 7 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN TRUMBULL...
PORTAGE...NORTHWESTERN MAHONING AND SOUTHEASTERN SUMMIT COUNTIES...
At 337 PM EDT, a strong thunderstorm was located near Ravenna, moving
east at 15 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Akron, Warren, Ravenna, Cuyahoga Falls, Kent, Tallmadge, Streetsboro,
Newton Falls, Mogadore, Lordstown, Garrettsville, Leavittsburg, Stow,
Brimfield, Fairlawn, Randolph, Munroe Falls, Lakemore, Atwater and
Edinburg.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4099 8149 4112 8161 4127 8118 4138 8077
4098 8082
TIME...MOT...LOC 1937Z 264DEG 12KT 4120 8119
SaundersSpecial weather statement, Aug 7, 4:46 PM EDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Cleveland OH
446 PM EDT Wed Aug 7 2019
OHZ020>022-031-072130-
Summit-Portage-Medina-Wayne-
446 PM EDT Wed Aug 7 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PORTAGE...
SOUTHEASTERN MEDINA...SUMMIT AND NORTHEASTERN WAYNE COUNTIES...
At 445 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles southeast of Ravenna to Copley
to Rittman. Movement was east at 15 mph.
Winds in excess of 30 mph and penny size hail are possible with these
storms.
Locations impacted include...
Akron, Ravenna, Cuyahoga Falls, Kent, Barberton, Green, Hudson,
Wadsworth, Tallmadge, Streetsboro, Rittman, Mogadore, Doylestown,
Stow, Norton, Brimfield, Fairlawn, Randolph, Munroe Falls and
Richfield.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4092 8189 4120 8170 4124 8139 4114 8139
4118 8100 4099 8100 4099 8142 4091 8165
TIME...MOT...LOC 2045Z 269DEG 15KT 4106 8114 4114 8166 4099 8177
SefcovicSpecial weather statement, Aug 7, 5:11 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Cleveland OH
511 PM EDT Wed Aug 7 2019
OHZ033-072200-
Mahoning-
511 PM EDT Wed Aug 7 2019
...A STRONG THUNDERSTORM WILL AFFECT MAHONING COUNTY...
At 511 PM EDT, a strong thunderstorm was located 7 miles north of
Sebring, or 11 miles northwest of Salem, moving east at 15 mph.
Winds in excess of 30 mph and penny size hail are possible with this
storm.
Locations impacted include...
Youngstown, Boardman, Canfield, Austintown, Poland, Ellsworth, Craig
Beach, Berlin Center, Greenford, North Jackson and Mineral Ridge.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4098 8102 4099 8102 4099 8100 4113 8100
4113 8062 4090 8061
TIME...MOT...LOC 2111Z 267DEG 14KT 4103 8098
SefcovicSpecial weather statement, Aug 7, 6:19 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Cleveland OH
619 PM EDT Wed Aug 7 2019
OHZ032-072300-
Stark-
619 PM EDT Wed Aug 7 2019
...A STRONG THUNDERSTORM WILL AFFECT STARK COUNTY...
At 617 PM EDT, a strong thunderstorm was located near Massillon, or
near Canton, moving east at 15 mph.
Winds in excess of 30 mph and penny size hail are possible with this
storm.
Locations impacted include...
Canton, Massillon, Green, Alliance, North Canton, Louisville,
Navarre, Canal Fulton, East Canton, Meyers Lake, Hills And Dales,
Greentown, Robertsville, Maximo, Perry Heights and North Lawrence.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4077 8165 4091 8164 4091 8142 4093 8142
4093 8114 4073 8117 4072 8123 4067 8124
TIME...MOT...LOC 2217Z 277DEG 12KT 4083 8149
SefcovicSpecial weather statement, Aug 7, 7:08 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Cleveland OH
708 PM EDT Wed Aug 7 2019
OHZ021-031-032-072345-
Summit-Stark-Wayne-
708 PM EDT Wed Aug 7 2019
...A STRONG THUNDERSTORM WILL AFFECT WESTERN STARK...SOUTH CENTRAL
SUMMIT AND EAST CENTRAL WAYNE COUNTIES...
At 707 PM EDT, a strong thunderstorm was located near Canal Fulton,
or 15 miles west of Canton, moving east at 10 mph.
Winds in excess of 30 mph and penny size hail are possible with this
storm.
Locations impacted include...
Canton, Massillon, Green, North Canton, Navarre, Canal Fulton,
Clinton, Meyers Lake, Hills And Dales, Greentown, Perry Heights and
North Lawrence.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4081 8165 4086 8174 4096 8164 4092 8131
4067 8143
TIME...MOT...LOC 2307Z 289DEG 10KT 4087 8165
SefcovicThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:08 AM EDT | Special Marine Warning | CLE | 57 min | |
| Aug 7, 10:01 AM EDT | Special Marine Warning | CLE | 89 min | |
| Aug 7, 10:53 AM EDT | Special Marine Warning | CLE | 82 min | |
| Aug 7, 11:38 AM EDT | Areal Flood Advisory | CLE | Lake | 3 hr |
| Aug 7, 1:04 PM EDT | Special Marine Warning | CLE | 102 min | |
| Aug 7, 3:12 PM EDT | Special Weather Statement | CLE | Knox | 33 min |
| Aug 7, 3:37 PM EDT | Special Weather Statement | CLE | Portage, Summit | 38 min |
| Aug 7, 3:46 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit, Trumbull | 44 min |
| Aug 7, 4:46 PM EDT | Special Weather Statement | CLE | Summit | 44 min |
| Aug 7, 5:08 PM EDT | Areal Flood Advisory | CLE | Portage, Summit | 91 min |
| Aug 7, 5:11 PM EDT | Special Weather Statement | CLE | Mahoning | 49 min |
| Aug 7, 6:19 PM EDT | Special Weather Statement | CLE | Stark | 41 min |
| Aug 7, 6:47 PM EDT | Areal Flood Advisory | CLE | Stark | 3 hr |
| Aug 7, 7:08 PM EDT | Special Weather Statement | CLE | Stark | 37 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.